Continuing the discussion from Anybody dealing with possible formation on Nitrosoimidazoles?:
Recently, I saw an interesting case in pharmacy. He was a middle-aged man was taking medicines such as Omeprazole, Aspirin, and Nitroglycerin at the same time. I was interested in investigating the interaction of these drug. Finally, I reached a chemical reaction that probably occurs between omeprazole and nitroglycerin and leads to the creation of Nitroso-omeprazole. Figure indicates the detailed mechanism and the pathway of nitroso-omeprazole formation. This reaction has been predicted and simulated using artificial intelligence. Is omeprazole (or other PPIs) at the risk of nitroso-forming?
Do not forget that nitroglycerine undergoes reduction in the oral cavity as well as other parts of the body very fast to produce nitric oxide, which is the ultimate vasodialator. I know as I workd on nitric oxide donors in NCI in Larry Keefer’s team. So, the nitrosating agent could be generated by nitric oxide and oxygen or other oxidizing agrents in vitro.
Dear @SalehRakhshani Thanks for bringing interesting case forward. Good thought process
Before understanding chemistry. Just would like to understand following:
- Has the middle aged man suffered with any adverse reaction?
- What are the doses he was prescribed with?
I foresee even though taken as combination due to their metabolic pattern, the drug-drug interaction and their resulting N-nitroso omeprazole is tough to reach at toxic levels in body.
I want to add that N-nitroso omeprazole is not a nitrosamine of basic nitrogen. So it doesn’t form diazonium ions through activation. But it may be mutagenic.